Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 67, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Sep 19, 2009, 5:50 PM CDT for Cameron County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2009, 5:50 PM CDT (22:50 UTC)
- Expired
- Sep 19, 2009, 6:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 39 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 10.8 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1771 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 192250 SVRBRO TXC061-192315- /O.NEW.KBRO.SV.W.0067.090919T2250Z-090919T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 550 PM CDT SAT SEP 19 2009 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CAMERON COUNTY IN DEEP SOUTH TEXAS. * UNTIL 615 PM CDT * AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING 60 MPH WINDS...OVER HARLINGEN...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARLINGEN BY 550 PM CDT. LANTANA BY 555 PM CDT. SAN BENITO BY 615 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CONTAIN WIND GUSTS OF 60 MPH OR HIGHER...AND HAIL THE SIZE OF PENNIES OR LARGER. MOVE TO A PLACE OF SAFETY. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432. && LAT...LON 2613 9755 2612 9779 2627 9779 2630 9759 TIME...MOT...LOC 2250Z 352DEG 7KT 2619 9768 $$ 61
1 follow-up statement
000 WWUS54 KBRO 192318 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 618 PM CDT SAT SEP 19 2009 TXC061-192328- /O.EXP.KBRO.SV.W.0067.000000T0000Z-090919T2315Z/ CAMERON- 618 PM CDT SAT SEP 19 2009 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CAMERON COUNTY HAS EXPIRED... AT 618 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE THUNDERSTORM HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. DOPPLER RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM. LAT...LON 2613 9755 2612 9779 2627 9779 2630 9759 TIME...MOT...LOC 2250Z 352DEG 7KT 2619 9768 $$ 61
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 1:45 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Sep 19, 1:45 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 145 PM CDT SAT SEP 19 2009 .DISCUSSION... TEMPERATURES WILL BE ABOVE NORMAL FOR THIS TIME OF YEAR TODAY DUE TO AMPLE AMOUNT OF SUNSHINE. BRO SOUNDING THIS MORNING SHOWED A PRECIP WATER OF 2.05 AND A K-INDEX OF 31. SHOWERS AND THUNDERSTORMS COULD DEVELOP THIS AFTERNOON AS MOISTURE AND INSTABILITY HAS INCREASED. MOISTURE WILL DECREASE ONCE AGAIN MONDAY AND AND DURING THE DAY ON TUESDAY OF NEXT WEEK AS A HIGH PRESSURE RIDGE WILL DOMINATE THE AREA. A COLD FRONT WILL APPROACH THE AREA TUESDAY NIGHT CAUSING THE CHANCES FOR SHOWERS AND THUNDERSTORMS TO INCREASE. BOUNDARY LAYER RELATIVE HUMIDITIES SHOW GREATER THAT 70 PERCENT OVER MOST AREAS OF THE ATMOSPHERE BOTH TUESDAY NIGHT THROUGH THURSDAY OF NEXT WEEK. WINDS WILL BE MODERATE FROM THE NORTHEAST BY WEDNESDAY OF NEXT WEEK WITH SLIGHTLY COOLER TEMPERATURES PREDICTED. THE AIRMASS WILL MODIFY AND GET BACK TO NORMAL BY THE NEXT WEEKEND. && .MARINE...AT NOON BUOY 20 REPORTED NORTH WINDS AT 6 KNOTS WITH GUSTS TO 8 KNOTS AND SEAS AT 3 FEET WITH A 3 SECOND PERIOD. THE WINDS AND SEAS WILL REMAIN LOW ACROSS THE MARINE AREAS THROUGH MONDAY AS A WEAK PRESSURE GRADIENT CONTINUES ACROSS THE COASTAL WATERS. NORTHERLY WINDS WILL CONTINUE TODAY BUT THE WINDS WILL SHIFT TO THE EAST AND SOUTHEAST ON SUNDAY. SOUTHEASTERLY WINDS WILL PREVAIL ACROSS THE MARINE AREAS MONDAY THROUGH THE MIDDLE OF NEXT WEEK. THERE IS A SLIGHT CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS OF THE MARINE AREAS AT TIMES THROUGH EARLY NEXT WEEK. A COLD FRONT WILL MOVE INTO SOUTH TEXAS TUESDAY NIGHT AND WEDNESDAY INCREASING THE WINDS AND SEAS AND THE CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS. THE WINDS AND SEAS MAY INCREASE IN OR NEAR ANY SHOWERS OR THUNDERSTORMS. && .AVIATION...VFR CONDITIONS WITH LIGHT NORTHERLY WINDS TO CALM CONDITIONS ARE BEING REPORTED AT THE REGIONAL AIRPORTS. THE WINDS WILL CONTINUE LIGHT AND VARIABLE TO LIGHT FROM THE NORTHEAST THIS EVENING THEN LIGHT AND VARIABLE TO CALM OVERNIGHT. THERE IS A SLIGHT CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS OF THE CWA THIS AFTERNOON. CEILINGS AND OR VISIBILITIES MAY LOWER TO TEMPORARY MVFR CONDITIONS IN OR NEAR ANY SHOWERS OR THUNDERSTORMS. OTHERWISE VFR CONDITIONS WILL PREVAIL ACROSS THE CWA DURING THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 75 92 78 92 / 20 20 20 10 BROWNSVILLE 74 93 77 94 / 20 20 20 10 HARLINGEN 73 96 76 96 / 20 20 20 10 MCALLEN 75 95 77 97 / 20 20 20 10 RIO GRANDE CITY 73 95 76 98 / 20 20 20 10 SOUTH PADRE ISLAND 78 87 78 88 / 20 20 20 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 65/63
Hazardous weather outlook, Sep 19, 3:55 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 355 PM CDT SAT SEP 19 2009 GMZ130-132-135-150-155-170-175-TXZ248>257-201100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 355 PM CDT SAT SEP 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...REST OF TODAY AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THOSE PORTIONS OF DEEP SOUTH TEXAS ALONG AND WEST OF THE HIGHWAY 77 CORRIDOR THIS AFTERNOON AND EVENING. ANY OF THE STRONGER THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINS...BRIEF WIND GUSTS AND OCCASIONAL CLOUD TO GROUND LIGHTNING. BRIEF GUSTY WINDS AND ROUGH SEAS ALONG WITH HEAVY RAIN AND OCCASIONAL LIGHTNING MAY OCCUR WITH ANY THUNDERSTORM THAT MOVES ACROSS THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS MAY MOVE ACROSS DEEP SOUTH TEXAS AT TIMES SUNDAY AND MONDAY. RAIN CHANCES WILL INCREASE TUESDAY THROUGH THURSDAY AND SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE FORECASTED AS A COLD FRONT APPROACHES AND MOVES SOUTH OF OUR REGION. STRONG THUNDERSTORMS AND HEAVY RAIN ARE POSSIBLE. TUESDAY NIGHT, THE WINDS WILL INCREASE TO NEAR 15 KNOTS FROM THE NORTHEAST AND SEAS WILL BUILD TO THE 2 TO 4 FEET RANGE ACROSS THE GULF COASTAL WATERS LATE TUESDAY INTO FRIDAY. SMALL CRAFT ADVISORIES ARE NOT EXPECTED DURING THIS PERIOD. WINDS AND SEAS WILL BE HIGHER IN AND NEAR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SPEECE
In the hours before
Special weather statement, Sep 19, 2:39 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 239 PM CDT SAT SEP 19 2009 TXZ252-253-192045- STARR-HIDALGO- 239 PM CDT SAT SEP 19 2009 ...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO DEVELOP ACROSS SOUTHEAST PORTIONS OF STARR COUNTY... SHOWERS...AND A FEW THUNDERSTORMS...MOVING EAST AT 5 MPH...WILL AFFECT RURAL SOUTHEASTERN STARR COUNTY AND RURAL WESTERN HIDALGO COUNTY...UNTIL 345 PM CDT. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. 61/MC
Special weather statement, Sep 19, 4:01 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 401 PM CDT SAT SEP 19 2009 TXZ254-256-192200- INLAND WILLACY-COASTAL WILLACY- 401 PM CDT SAT SEP 19 2009 ...HEAVY RAINS WILL AFFECT NORTHEAST PORTIONS OF WILLACY COUNTY... SHOWERS...AND A FEW THUNDERSTORMS...MOVING EAST AT 5 MPH...WILL AFFECT WILLAMAR...UNTIL 500 PM CDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. 61/MC
Special weather statement, Sep 19, 4:32 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 432 PM CDT SAT SEP 19 2009 TXZ254-256-192200- INLAND WILLACY-COASTAL WILLACY- 432 PM CDT SAT SEP 19 2009 ...STRONG THUNDERSTORMS WILL AFFECT EASTERN PORTIONS OF WILLACY COUNTY... A THUNDERSTORM...MOVING SOUTHEAST AT 10 MPH...WILL AFFECT PORFIRIO... UNTIL 500 PM CDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. && WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION 61/MC
Special weather statement, Sep 19, 4:57 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 457 PM CDT SAT SEP 19 2009 TXZ254-255-192300- INLAND WILLACY-INLAND CAMERON- 457 PM CDT SAT SEP 19 2009 ...STRONG THUNDERSTORMS WILL AFFECT NORTHWEST PORTIONS OF CAMERON COUNTY... A THUNDERSTORM...MOVING SOUTH AT 5 MPH...WILL AFFECT SEBASTIAN AND COMBES...UNTIL 600 PM CDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE HAIL. RAINFALL RATES OF 1 INCH PER HOUR ARE EXPECTED. 61/MC
Special weather statement, Sep 19, 5:21 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 521 PM CDT SAT SEP 19 2009 TXZ251-253-254-192300- INLAND WILLACY-HIDALGO-KENEDY- 521 PM CDT SAT SEP 19 2009 ...STRONG THUNDERSTORMS WILL AFFECT EXTREME NORTHEAST PORTIONS OF HIDALGO COUNTY AND EXTREME SOUTHWEST PORTIONS OF KENEDY COUNTY AS WELL AS EXTREME NORTHWEST PORTIONS OF WILLACY COUNTY... A THUNDERSTORM...MOVING SOUTHEAST AT 10 MPH...WILL AFFECT RURAL SOUTHWESTERN KENEDY COUNTY AND RURAL NORTHEASTERN HIDALGO COUNTY... UNTIL 600 PM CDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE HAIL. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. 61/MC
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 5:43 PM CDT | Areal Flood Advisory | BRO | Cameron, Willacy | 62 min |
| Sep 19, 6:10 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo | 65 min |
| Sep 19, 6:33 PM CDT | Flash Flood Warning | BRO | Hidalgo | 38 min |
| Sep 19, 6:41 PM CDT | Areal Flood Advisory | BRO | Kenedy | 64 min |
| Sep 19, 6:55 PM CDT | Areal Flood Advisory | BRO | Cameron | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.